Doctor insights on:
Is Allegra Better Than Claritin
Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving ...Read more
Not necessary: Both Allegra (fexofenadine) and Claritin (loratadine) are new generation antihistamines. There is no particular advantage to taking both together. On the other hand, there is probably no harm either. If symptoms are not controlled with antihistamines, see your doctor to confirm your diagnosis and get appropriate treatment. ...Read more
Depends: Both Allegra and Claritin (loratadine) are antihistamines. They also come as "d" products which means they also contain a decongestant. The d products should not be taken more than prescribed. The antihistamine products are sometime recommended to be taken on the same day in the case of hives not controlled by only one. This should only be at the recommendation of your physician. ...Read more
Not recommended: Those are both drugs of the same classification, antihistamines. They should not be taken together, one or the other. If you need more help with your allergies, you should see your primary care doctor, an allergist, or an ENT allergist. There are many other rx that can be used. You could benefit from allergy testing and a detailed nasal and sinus exam. ...Read more
Yes, but why: Claritin (loratadine) and Allegra are both new generation antihistamines while the d is pseudoephedrine, a decongestant. Typically one or the other medication should be sufficient, although there are no drug interactions or side effects. If you think you need both, see an allergist for a better treatment plan. ...Read more
Yes, but use caution: What are you taking them for is most important. Oral antihistamines can cause drowsiness although Allegra (fexofenadine) does not cross the blood brain barrier. The best treatment is to see an allergist for specific treatment. Also, choose whichever antihistamine works best and you can use this twice daily instead of one of each. ...Read more
Yes: Mix and match is okGet a more detailed answer ›
You can but: Both are non sedating antihistames take one or, too many pills not good. You can take them 12 hrs apart just for 5--7 days oce or twice a year. ...Read more
Yes: But if you continue to have bothersome symptoms despite taking two 24-hour antihistamines in one day, you should see your physician for further advice. ...Read more
Can I take an Allegra if I have taken a Claritin (loratadine)? I was out of Allegra this morning and Claritin (loratadine) isn't helping.
Yes: The safety margin for antihistamine is quite high. You can take both together. I consider Allegra a more potent antihistamine than Claritin (loratadine) but if you still have problem, you should consult your doctor. In the future, best to tell us what kind of allergic symptoms you have. ...Read more
For 5--7 days: Find out the root cause of allergies rather than 2 antihistamines. ...Read more
Most would say no...: The party line is no antihistamines for children under 2 -6 years old. However, if you contact your pediatrician, some can calculate a "weight per miligram" dose that would be "safe" for the size/age of your child. Allegra/claritin are non sedating antihistamines. Benadryl/zyrtec are sedating. Use at this age is usually indicated for allergic reactions such as hives or insect bite reactions. ...Read more
NOT RECOMMENDED: Why would you do that any way? ...Read more
Yes, but why: Zyrtec, Claritin (loratadine) and Allegra are all new generation antihistamines. While there is no contraindication to taking them on the same day, usually it is not necessary. If symptoms are not controlled, consider seeing an allergist to identify the trigger---with allergen avoidance, comes less symptoms and less medication! ...Read more
I used to take 1 claritin/day. Since it stopped working, I started with 1 Allegra (fexofenadine) 180 mg. This works for only 3-4 hours. Any advice?
Is it okay to take loratadine and Allegra (fexofenadine) together in the morning for combined effectiveness. Should I seek allergy shot. How good is it?
Can I take Claritin (loratadine) 24 hour with allegra 24 hour? I took the Claritin (loratadine) cause that's all I had but my husband bought allegra which I prefer.
Not if "D" formula: Often the number 24 refers to the "d" formulas. Claritin (loratadine) d24 and Allegra d 24 each contain 240 mg of pseudoephedrine, equivalent to 8 small red tablets of sudafed. You definitely wouldn't want to take 2 of the decongestant type of these medications in one day. On the other hand, taking one plain Claritin (loratadine) 10 mg and one plain Allegra 180 mg on the same day would be fine. Much more was used in tests. ...Read more
Is allegra ok for me to use eventhough I have high bp? I tried Claritin (loratadine) and I don't like the way it makes me feel
Allergy meds: Hello. Allergy medication like zyrtec, Allegra and Claritin (loratadine) help with the symptoms of allergy. The dose for an adult is 180 mg for allegra, 10 mg for Claritin (loratadine) and 10 mg for zyrtec. If you take all these meds on the same day, an increase in dryness as well as sedation will likely occur. There are other medications to help with your allergies. See your doctor. ...Read more
You shouldn't: All of those medications are in the same class called non-sedating antihistamines. They should not be taken at the same time. ...Read more
They are safe meds: Claritin/allegra, available otc as generic loratadine/fexofenadine, are nonsedating antihistamines, often used for seasonal allergic rhinitis. They are relatively good medicines with low incidence of side effects. Also sold in combo with decongestant, -d (pseudoephedrine), for those having much trouble with nasal congestion. If u have trouble and these meds not adequate, consult doc. Good luck. ...Read more
Which is stronger Allegra, Zyrtec or Claritin (loratadine) I know they all treat same thing which one more likely to be Strongest?
All r created equal: But one might be more equal (convenient) to a patient than another, as different patients respond differently to different drugs, that's what they call: pharmacogenetics, a relatively new science that can tell how patients would respond to different drugs, bit expensive though to be tried on every medicine, so trial and error would be the way to go for now, good luck ...Read more
- Talk to a doctor online
- Claritin and allegra
- Mixing allegra and claritin
- Can allegra and claritin be taken together?
- Can take allegra and claritin d?
- Zyrtec vs claritin vs allegra vs singular
- Allegra d vs zyrtec d vs claritin d
- Is terconazole better than monistat?
- What is better than claritin d to solve my inner ear infection?